NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 5, 2:33 PM AST, 4 hours 30 minutes earlier. Its key messages:
Area forecast discussion, Sep 5, 2:33 PM AST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
233 PM AST Fri Sep 5 2025
.KEY MESSAGES...
* Showers and thunderstorms are already developing this afternoon
across Puerto Rico and near the U.S. Virgin Islands. Activity will
continue into the evening, bringing periods of heavy rainfall,
lightning, and gusty winds. Looking ahead, unsettled conditions
will persist through the weekend, with the most active periods
expected during the afternoons and evenings.
* For the Virgin Islands, occasional thunderstorms may lead to
ponding of water on roadways and a risk of lightning strikes.
* The National Hurricane Center continues to monitor Invest 91L in
the eastern tropical Atlantic. It is still too early to
determine the system’s path, intensity, or any potential impacts
on Puerto Rico or the U.S. Virgin Islands. Residents and
visitors should continue to closely monitor official updates in
the coming days.
&&
.SHORT TERM...Rest of Today through Sunday...
Isolated to scattered showers were observed across the islands
during the morning hours due to a passing of a tropical wave.
Doppler radar estimated rainfall accumulations between 1.0 to 1.5
inches across the northeastern municipalities of Puerto Rico. Later
in the afternoon, showers and isolated thunderstorms began to
develop across central and western Puerto Rico, leaving rainfall
accumulations and frequent lightning from Utuado to Aguada. It was
very warm across the region too, with temperatures rising into upper
80s and low 90s across the coastal areas.
For the rest of the weekend, lingering moisture associated with the
departing tropical wave and a upper level low will continue promote
wet and unstable conditions across the area. Therefore, showers and
isolated thunderstorms are expected each afternoon across the
region, enhancing the flooding risk across the islands. At this
time, there is an elevated flooding threat for the western and
northwestern municipalities of Puerto Rico; and a limited threat for
the U.S. Virgin Islands, eastern Puerto Rico, Culebra and Vieques.
Landslides over steep terrain cannot be ruled out, particularly
along the central mountain range of Puerto Rico.
Warm temperatures are expected to continue all week across Puerto
Rico and the U.S. Virgin Islands. Normal to above-than-normal
temperatures will persist with highs in the upper 80s to low 90s
along the coastal and urban areas of the islands, to the low 80s in
the higher elevations. Residents and visitors are advised to monitor
the weather conditions and plan accordingly if having outdoor
activities under sun exposure.
.LONG TERM...Sunday through Thursday ...
.PREV DISCUSSION... /issued 750 AM AST Fri Sep 5 2025/
The forecast for the first part of the long-term remains on track.
An upper-level low just north of the region will continue to
increase instability aloft and induce colder temperatures at 500
Mb, ranging from -6 to -7°C. Meanwhile, at the surface, plenty of
tropical moisture with Precipitable Water (PWAT) values ranging
between 1.8 to 2.0 inches will move into the area, increasing the
potential for shower activity. As a result, the islands will
experience a showery pattern from morning hours across the
windward section of the islands, and widespread activity across
western Puerto Rico in the afternoon hours, especially across
northwestern Puerto Rico, where there is a potential for scattered
thunderstorms as the Galvez-Davison Index (GDI) suggests. From
Wednesday into Thursday, instability will increase again as
another upper-level trough moves south of the region, favoring
colder temperatures near -7°C at 500 Mb. This feature, combined
with PWAT values near the 75th percentile, will support enhanced
cloudiness and frequent showers and thunderstorms across the
islands. At the surface, east-southeast winds driven by high
pressure over the central Atlantic will prevail, steering
additional convection toward the San Juan metro area and the
northwestern sections of Puerto Rico.
From late Thursday into Friday, the forecast becomes more
uncertain due to the approach of a tropical system tracked by the
National Hurricane Center, and with a high chance of tropical
cyclone formation (90%). There are differences in the global
model guidance (GFS and ECMWF), particularly in the position and
the intensity of the system. The latest GFS run suggests a more
southerly track, aligning with the ECMWF, which continues to place
the system closer to the islands and therefore capable of
altering local weather conditions. Given how far this system is,
additional modifications in the forecast are likely. For now, the
most certain course of action is for residents and visitors is to
review their tropical emergency plans and to stay tuned to
official updates from the National Hurricane Center.
&&
.AVIATION...
(18Z TAFs)
Mainly VFR conds are expected across al terminals during the fcst
period. However, a tropical wave will promote SHRA/TSRA across the
local area the rest of today. VCTS are likely across
TJSJ/TJBQ/TIST/TISX thru 05/23Z. Tempo MVFR to brief IFR conds are
possible across TJSJ/TJBQ aft 05/18Z. ESE winds at 10-15 kt with sea
breeze variations thru 05/23Z. Then, becoming light and variable
thru 06/13Z.
&&
.MARINE...
A surface high pressure over the central Atlantic and an induced
surface trough will maintain moderate to locally fresh east to
southeasterly winds across the local waters. Seas will remain up to
5 feet across the Atlantic offshore waters and even lower across the
coastal waters. From tonight into the upcoming weekend, a wet and
unstable weather pattern will continue, increasing the frequency of
showers and thunderstorms across the local waters. This will result
in localized hazardous marine conditions, including gusty winds,
lightning, and brief reductions in visibility.
Looking ahead, the National Hurricane Center is monitoring Invest
91L over the central tropical Atlantic. While environmental
conditions favor further development, it is still too early to
determine any potential impacts on the regional waters. Mariners
should remain attentive to forecast updates in the coming days.
&&
.BEACH FORECAST...
For tonight through the weekend, the risk of rip currents will
generally remain low across most beaches of Puerto Rico and the U.S.
Virgin Islands. However, even at low risk levels, isolated life-
threatening rip currents can still develop, and beachgoers should
exercise caution while entering the surf zone. As we head into early
next week, the risk of rip currents is expected to increase to
moderate, particularly across north- and east-facing beaches. This
will lead to a higher likelihood of life-threatening rip currents
developing along the surf zone.
In addition, a wet and unsettled weather pattern is expected through
the weekend. Showers and thunderstorms will be more frequent during
the afternoons and evenings, increasing the threat of lightning at
the beaches and coastal waters. Beachgoers should be prepared to
leave the water and seek shelter if thunderstorms approach.
The National Hurricane Center continues to monitor Invest 91L over
the central tropical Atlantic. While conditions favor development,
it is still too early to determine any potential impacts for the
local region. Those with beach or marine interests should continue
to monitor updates from official sources in the coming days.
&&
.HYDROLOGY...
The combination of an upper level trough, tropical moisture and
strong diurnal heating will lead to active afternoons and evenings
across the islands through the weekend.
Across the Virgin Islands, the showers and thunderstorms will move
at times during the entire weekend. Water surges along guts and
ponding of water in roadways is anticipated.
Across eastern Puerto Rico, rivers are running lower than normal.
Nevertheless, these rivers tend to react quickly to heavy rain,
leading to water surges and overflowing in some areas. Urban
flooding cannot be ruled out either.
The heaviest activity is anticipated in the interior and west, where
soils are saturated and rivers are running higher than normal. The
risk of flooding is elevated, with urban and small stream flooding
likely. Some rivers reaching flood stage and landslide may occur as
well, and isolated flash flooding cannot be ruled out. Please stay
tuned for any flood products issued during this period, and stay
away from flooded roads and flood prone areas in general.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory until 4 PM AST this afternoon for PRZ001>003-005-
007-008-010>013.
VI...Heat Advisory until 4 PM AST this afternoon for VIZ001-002.
AM...None.
&&
SHORT-TERM/AVIATION...GRS
MARINE/BEACH...CVBHazardous weather outlook, Sep 5, 4:13 AM AST, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
413 AM AST Fri Sep 5 2025
AMZ711>745-PRZ001>013-060815-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
413 AM AST Fri Sep 5 2025
This Hazardous Weather Outlook is for portions of Puerto Rico.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms expected across the islands
due to the passage of a tropical wave. Stay alert and be prepared
to take shelter if storms develop.
.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across the eastern interior and
western Puerto Rico. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.
.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected. These conditions are most likely
across most coastal municipalities before the onset of afternoon
showers.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The excessive heat threat will continue through the workweek
across most coastal and urban areas of the lower elevations of the
islands. Lingering moisture from the departing tropical wave and
an upper level trough will trigger the development of showers and
isolated thunderstorms during the weekend. Through the workweek,
thunderstorms are expected to develop each afternoon over
portions of the interior and western Puerto Rico, which can
produce urban and small stream flooding, lightning strikes, and
strong gusty winds. A moderate risk of rip currents will return
during the first part of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding to the National Weather Service in San Juan.
AMZ716-726-VIZ001-002-060815-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
413 AM AST Fri Sep 5 2025
This Hazardous Weather Outlook is for portions of USVI.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms expected across the islands
due to the passage of a tropical wave. Stay alert and be prepared
to take shelter if storms develop.
.Excessive Rainfall...Ponding of water in roads and poorly
drained areas, particularly across all the islands. There is a
low chance of localized urban flooding.
.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected. These conditions are most likely
across all urban and lower elevations of the islands.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The excessive heat threat will continue through the workweek
across most coastal and urban areas of the lower elevations of the
islands. Lingering moisture from the departing tropical wave and
an upper level trough will trigger the development of showers and
isolated thunderstorms during the weekend. A moderate risk of rip
currents will return on Monday across most east and north facing
beaches of St. Croix.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding to the National Weather Service in San Juan.
Special weather statement, Sep 5, 3:30 PM AST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service San Juan PR
330 PM AST Fri Sep 5 2025
PRZ005>009-052030-
Northwest PR-North Central PR-Central Interior PR-
Western Interior PR-Ponce and Vicinity PR-
330 PM AST Fri Sep 5 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL LARES...NORTHWESTERN
COAMO...NORTHERN PONCE...SOUTHERN ARECIBO...SOUTHWESTERN OROCOVIS...
NORTHEASTERN ADJUNTAS...VILLALBA...EXTREME EASTERN CAMUY...JAYUYA...
SOUTHWESTERN CIALES...SOUTHERN HATILLO...UTUADO AND NORTHWESTERN
JUANA DIAZ MUNICIPALITIES THROUGH 430 PM AST...
At 327 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms from south-central to north-central PR, moving WNW at
10 to 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arecibo, Jayuya, Utuado, Villalba, Rafael Capo, Guayabal, and Cayuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1812 6632 1806 6661 1831 6685 1847 6676
TIME...MOT...LOC 1927Z 095DEG 12KT 1816 6658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MRR